Hail, Sherman
- When
- July 11, 1:50 PM MST
- Where
- Sherman County, 7 mi NE of Edson
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.400, -101.450
13 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 9:34 AM MST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT TUE JUL 11 2006 .UPDATE...ZONES HAVE BEEN UPDATED TO REMOVE MENTION OF MORNING FOG AS WELL AS TO MAKE MINOR ADJUSTMENTS TO TIMING OF CLEARING AS STRATUS CLOUDS BREAK UP. WILL BE GOING WITH PARTLY CLOUDY SKIES FOR THE REST OF THE DAY. OTHERWISE NO CHANGES TO BE MADE TO GOING FORECAST. THERE MAY BE ENOUGH INSTABILITY AND MOISTURE ALONG WITH DAYTIME HEATING TO PRODUCE ISOLATED AFTERNOON THUNDERSTORMS FOR EASTERN COLORADO AND BORDERING WESTERN KANSAS ZONES SO WILL MAINTAIN 20 POPS IN THOSE ZONES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT TUE JUL 11 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1146 AM CDT TUE JUL 11 2006 /1046 AM MDT TUE JUL 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH EARLY EVENING ALONG AND WEST OF A WIND SHIFT LINE EXTENDING FROM ROUGHLY YUMA COLORADO TO COLBY AND GOVE KANSAS. THE WIND PROFILE HAS IMPROVED TODAY WITH SOUTHEASTERLY WINDS AT THE SURFACE BECOMING NORTHWESTERLY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE. THUNDERSTORMS THAT DO DEVELOP MAY ROTATE GIVEN THE BETTER WIND SHEAR. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TRI-STATE AREA WEDNESDAY AND THURSDAY AS UPPER LEVEL DISTURBANCES MOVE INTO THE AREA FROM THE WEST. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAIN IS POSSIBLE AND COULD CREATE A HEIGHTENED THREAT FOR FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL THE PAST FEW DAYS. FOR FRIDAY THROUGH MONDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER PICTURE BRINGING TEMPERATURES CLOSE TO OR EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DDT/LAMMERS
The Goodland radar (KGLD), 22 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
13 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Over open fields ... no known damage.
Hail covered the ground.
Hail covered the ground.
Quarter-size hail along highway 40.
Golfball-sized hail on highway 25.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyThe tornado archive for Kansas, 2006Warnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524415, 5524529, 5524416, 5524417, 5524418, 5524419, 5524420, 5524421, 5524422, 5524423, 5524424, 5524425, 5524426, 5524427, 5524428, 5524527, 5524528.